|Is it a blip or the begining of a failure?
May 27, 2002
Dear Dr, I have been on D4t, 3tc and Sustiva for a year. Last December I was put on a aciclovir regimen for herpes. My Vl was undetectable since December, CD4 451(29). Today my new lab results came w/ a surprise: VL 403, CD4 383 (29). When my blood was withdrawn I was not taking aciclovir and had had several outbreaks of herpes. 1st question: is this the begining of a failure in treatment? 2nd question: this increase in VL could have been due to the herpes outbreaks? I would really appreciate your answer. Scared Robert.
| Response from Dr. Holodniy
It is possible that this blip was the result of herpes infection. Many people have had blips in the absence of ongoing other infections and usually go back to undetectable levels on the next draw. It is hard to know whether this is failure yet. Although your absolute CD4 count is down a bit, the percentage is unchanged. If on the next draw your viral load is still above undetectable or is climbing, then failure of the regimen is probably the cause. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Possibility Of Getting Hiv From Spitting In Food
- Can You Get Hiv Through Contact With A Bloody Cut?
- High White Blood Cell Count What Does It Mean Hiv
- Are Women More Likely To Catch Herpes Than Men?
- What Percentage Of Women In The Us Have Bacterial Vaginosis?
- What Kind Of Doctor Does A Guy Need To Go To For Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.